Wildfire, San Diego
- When
- July 13, 10:00 AM PST to 12:00 PM PST
- Where
- San Diego County, 5 mi E of Escondido
- Reported by
- NEWSPAPER
- Coordinates
- 33.028, -116.770 (the zone’s center; the record gives no point)
A brush fire burned 20 acres before being contained.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGX wrote it up.
A brush fire burned 20 acres before being contained.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Jul 13, 7:20 AM PST, 2 hours 40 minutes earlier.
EXTREME SOUTHWESTERN CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CALIFORNIA 330 AM PDT SUN JUL 13 2003 .SYNOPSIS...COASTAL LOW CLOUDS WILL SPREAD INLAND TO THE LOWER COASTAL SLOPES EACH NIGHT...THEN LINGER AT SOME BEACHES EACH AFTERNOON. HOT INLAND TEMPERATURES WILL CONTINUE EACH AFTERNOON. HIGH PRESSURE WILL WEAKEN A LITTLE THE LATTER HALF OF THE WEEK WITH MONSOONAL MOISTURE BRINGING A CHANCE OF THUNDERSTORMS TO THE MOUNTAINS EACH AFTERNOON. .DISCUSSION...HIGH PRESSURE CENTERED OVER THE SW STATES WL WEAKEN A LTL THE LATTER HALF OF THE WEEK. CSTL LOW CLOUDS WL EXTEND LCLLY INLAND TO THE LWR CSTL VLYS EACH NIGHT FOR THE FIRST HALF OF THE WEEK...THEN A LTL LESS COVERAGE THE LATTER HALF OF THE WEEK. HOT AFTERNOON TEMPERATURES WILL CONTINUE FOR INLAND AREAS. SW CA WL REMAIN ON THE FRINGES OF THE MONSOON AIR MASS TO THE SOUTH AND EAST THRU TUE WITH ONLY SOME MID AND HIGH LVL CLOUDS DRIFTING OVR AT TIMES. AS THE HIGH WKNS THE LATTER HALF OF THE WEEK...THE PATTERN WL BECOME MORE FAVORABLE FOR A GREATER INFLUX OF MONSOONAL MSTR AND AT LEAST SOME CHANCE FOR AFTERNOON THUNDERSTORMS OVR THE MTNS AND POSSIBLY DESERTS. .SAN...MARINE WEATHER STATEMENT...SEE LAXMWSSGX. MARTIN
CAZ042-043-048-050-055>058-060>062-141300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 600 AM PDT SUN JUL 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MARTIN
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2003Every state in 2003This day in weather historyWarnings in California, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365774.